Advanced Search
Article Contents
Article Contents

On group violations of inequalities in five subgroups

Abstract Related Papers Cited by
  • In this paper we use group theoretic tools to obtain random variables which violate linear rank inequalities, that is inequalities which always hold on ranks of subspaces. We consider ten of the 24 (non-Shannon type) generators of linear rank inequalities in five variables and look at them as group inequalities. We prove that for primes $p,q$, groups of order $pq$ always satisfy these ten group inequalities. We give partial results for groups of order $p^2q$, and find that the symmetric group $S_4$ is the smallest group to yield violations for two among the ten group inequalities.
    Mathematics Subject Classification: Primary: 20D30; Secondary: 94A15.


    \begin{equation} \\ \end{equation}
  • [1]

    T. H. Chan and R. W. Yeung, On a relation between information inequalities and group theory, IEEE Trans. Inform. Theory, 48 (2002), 1992-1995.doi: 10.1109/TIT.2002.1013138.


    R. Dougherty, C. Freiling and K. Zeger, Linear rank inequalities on five or more variables, preprint, arXiv:0910.0284


    D. S. Dummit and R. M. Foote, Abstract Algebra, Hoboken, Wiley, 2004.


    C. F. Gardiner, A First Course in Group Theory, Springer, 2013.


    D. Hammer, A. Romashchenko, A. Shen and N. Vereshchagin, Inequalities for Shannon entropy and Kolmogorov complexity, in Proc. 12th Ann. IEEE Conf. Comp. Compl., IEEE, 1997, 13-23.doi: 10.1109/CCC.1997.612296.


    B. Hassibi and S. Shadbakht, Normalized entropy vectors, network information theory and convex optimization, in 2007 Inform. Theory Workshop (ITW 2007), 2007.


    A. Ingleton, Representation of matroids, Combin. Math. Appl., (1971), 23.


    H. Mann, Additive group theory - a progress report, Bull. Amer. Math. Soc., 79 (1973), 1069-1075.


    W. Mao and B. Hassibi, Violating the Ingleton inequality with finite groups, in 47th Ann. Allerton Conf. Commun. Contr. Comp., IEEE, 2009, 1053-1060.


    N. Markin, E. Thomas and F. Oggier, Groups and information inequalities in 5 variables, in Allerton'14 Proc. 52nd Ann. Allerton Conf. Commun. Control Comp., IEEE, 2013, 804-809.


    F. Matús, Conditional independences among four random variables I, Combin. Prob. Comp., 4 (1995), 269-278.doi: 10.1017/S0963548300001644.


    J. J. Rotman, An Introduction to the Theory of Groups, Springer, 1999.doi: 10.1007/978-1-4612-4176-8.


    J.-P. Serre, Propriétés galoisiennes des points d'ordre fini des courbes elliptiques, Invent. Math., 15 (1971), 259-331.


    E. K. Thomas, N. Markin and F. Oggier, On Abelian Group Representability of Finite Groups, Adv. Math. Commun., 8 (2014), 139-152.doi: 10.3934/amc.2014.8.139.


    X. Yan, R. Yeung and Z. Zhang, The capacity for multi-source multi-sink network coding, in 2007 Int. Symp. Inform. Theory (ISIT 2007), Nice, 2007.

  • 加载中

Article Metrics

HTML views() PDF downloads(156) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint